So I’ve been taking Finasteride for about 2.5 years with no problems at all and with very good results. However, I recently did a hormone check and my Prolactin was very high (almost double the normal range). Now while I feel fine and don’t have any of the symptoms of high prolactin would you recommend I stopped the fin? Is there a chance this could be causing my very high prolactin levels? Any help would be really appreciated as I am a bit worried about what the future may hold.
There is information that is difficult to integrate with a high prolactin level in men. We don’t know, for example, that this was caused by finasteride. You should see your doctor for clarification of the issues which gets confusing as you can see below.
This is what I found in the internet: Men — When a high blood prolactin concentration interferes with the function of the testicles, the production of testosterone (the main male sex hormone), and sperm production. … High levels of prolactin in the blood also cause difficulty in getting an erection, as well as breast tenderness and enlargement.
One common cause of hyperprolactinemia is a growth or tumor on the pituitary gland called a prolactinoma. The tumor produces high levels of prolactin. … Large tumors can also cause headaches, vision problems, or both. Prolactinomas are more common in women than in men and rarely occur in children
In Men — When a high blood prolactin concentration interferes with the function of the testicles, the production of testosterone (the main male sex hormone), and sperm production. Low testosterone causes decreased energy, sex drive, muscle mass and strength, and blood count (anemia).
That is why you need to see your doctor.